Here we go again!

Hi

Due to having bad days on my low dose of 75mcg..(dragging myself about etc) my oncologist suggested 100mcg levo and alternating with 75mcg. Been doing this a week and I understand it takes 6 weeks or so for the body to adjust. I Am getting very heavy tired eyes anytime of day, waking up with this feeling some days...just want to close my eyes..is this due to my low dose or something g else? thank you.

13 Replies

oldestnewest
  • I think it might be your dose is a little low for you as 'tired' is a symptom of hypo. Do you have a print-out of your blood results with the ranges, if so post them for members to comment. Many doctors are obsessed with keeping the TSH in a 'normal' range which is too high for many of us.

  • Hi yes...My T3 is low but as usual within range..I pointed this out!!! Am seeing oncologist end of March to discuss..tired eyes make you feel like not wanting to do anything!!!! My last bloods were before the slight increase so I have no uptodate readings..I just wondered if tired eyes was connected to low dose. I guess most probably yes!

  • What were your last blood test results, Sesbo?

  • Hi...my last bloods taken end of Jan were

    T3. 3.7. (3.5-5.6) T4 13.7 (7.5-21.1) and TSH 4.06 (0.34-5.6)

    Thank you

  • Sesbo, you are undermedicated which is one reason why your T4 and T3 are low. TSH of most people on Levothyroxine is comfortable just above or below 1.0 with FT4 in or towards the top 75% of range. Read Dr. Toft's comments to Pulse Online in this link thyroiduk.org.uk/tuk/about_... and if you want a copy of the full article to show your oncologist email louise.warvill@thyroiduk.org.uk

  • Thank you..last year I was over medicated and became very Ill now it appears I am under medicated...what a nightmare..I am now on the alternating dose of 100mcg/75mcg to try to improve my general well-being, today I feel quite good!! I am grateful for the good days and your advice. Ideally I should be referred to an Endo..last year I went private to get help as doctors didn't help me at all..I can't afford to go,private again so am back to the oncologist although helpful she is not a thyroid expert. Thanks very much though for your help.

  • Sesbo, is the oncologist treating you for thyCa or something else? TSH is usually kept low or suppressed after thyCa to lessen the chance of recurrence.

  • Hi, yes I had my thyroid removed 10 years ago so her aim is to keep TSH suppressed, I had follicular cancer, I guess it's a juggling act, the Endo explained as much..but what about my quality of life now? I can see it from their point of view too..apparently follicular cancer is less likely to recur but the oncologist is obviously dealing with this aspect, I am seeing her end of March.

  • Sesbo, your TSH should really be kept low. Mine is to be kept 'suppressed' below 1.0 although it is usually suppressed <0.01.

    75/100 is barely a replacement dose for someone with some thyroid function so I'm not surprised you aren't feeling well. I think you will need between 125mcg and 150mcg to suppress your TSH <1.0.

  • My dose is low as I had awful palpitations last year and one of my readings was off the scale..sorry I can't remember which!! Dropped to 75mcg meant the Palps stopped...endo thinks because of my age etc. 49 hormone changes etc. was why I couldn't tolerate 150mcg/125mcg...my Vit levels,should probably be tested but no one suggests this and when I do the doctor ignores me..I am on supplements.

  • Sesbo, I couldn't tolerate 100mcg T4 without palps and a host of other symptoms and my FT3 was below range. I'm fine now on 100mcg T4 + 30mcg T3. FT3 is good and the T3 calms the adverse symptoms T4 caused.

  • Maybe I should ask the oncologist about this combo? Would she prescribe T3 or is it a no no!

  • Sesbo, your oncologist can prescribe it unless the hospital she works for doesn't allow prescribing of T3. You'll probably need 20mcg added to your existing 75/100 T4 but start by adding 10mcg and increase to 20mcg a week or two later when you know how you are tolerating T3.

You may also like...